Chaos in periodically forced Holling type II predator-prey system with impulsive perturbations. (English) Zbl 1083.37537

Summary: The effect of periodic forcing and impulsive perturbations on a predator-prey model with Holling-type-II functional response is investigated. The periodic forcing is affected by assuming a periodic variation in the intrinsic growth rate of the prey. The impulsive perturbation is affected by introducing periodic constant impulsive immigration of the predator. The dynamical behavior of the system is simulated and bifurcation diagrams are obtained for different parameters. The results show that periodic forcing and impulsive perturbation can very easily give rise to complex dynamics, including (1) quasi-periodic oscillating, (2) period-doubling cascade, (3) chaos, (4) period-halfing cascade, (5) nonunique dynamics.


37N25 Dynamical systems in biology
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior
92D25 Population dynamics (general)
Full Text: DOI


[1] Holling, C.S., The functional response of predator to prey density and its role in mimicry and population regulation, Mem ent sec can, 45, 1-60, (1965)
[2] Tang, S.Y.; Chen, L.S., Quasiperiodic solutions and chaos in a periodically forced predator-prey model with age structure for predator, Int J bifurcat chaos, 13, 4, 973-980, (2003) · Zbl 1063.37586
[3] Sabin, G.C.W.; Summer, D., Chaos in a periodic forced predator-prey ecosystem model, Math biosci, 113, 91-113, (1993) · Zbl 0767.92028
[4] Rinaldi, S.; Muratori, S.; Kuznetsov, Yu.A., Multiple attractors, catastrophes and chaos in seasonally perturbed predator-prey communities, Bull math biol, 55, 15-35, (1993) · Zbl 0756.92026
[5] Gakkhar, S.; Naji, R.K., Seasonally perturbed prey-predator system with predator-dependent functional response, Chaos, solitons & fractals, 18, 1075-1083, (2003) · Zbl 1068.92045
[6] Cushing, J.M., Periodic time-dependent predator-prey systems, SIAM J appl math, 10, 384-400, (1977) · Zbl 0348.34031
[7] Cushing, J.M., Periodic Kolmogorov systems, SIAM J math anal, 13, 811-827, (1987) · Zbl 0506.34039
[8] Bardi, M., Predator-prey models in periodically fluctuating environments, J math biol, 12, 127-140, (1981) · Zbl 0466.92019
[9] Van Lentern, J.C., Environmental manipulation advantageous to natural enemies of pests, (), 123-166
[10] Van lenteren, J.C., Integrate pest management in protected crops, (), 311-320
[11] Roberts, M.G.; Kao, R.R., The dynamics of an infectious disease in a population with birth pulses, Math biosci, 149, 23-36, (1998) · Zbl 0928.92027
[12] Tang, S.Y.; Chen, L.S., Density-dependent birth rate, birth pulse and their population dynamic consequences, J math biol, 44, 185-199, (2002) · Zbl 0990.92033
[13] Shulgin, B.; Stone, L.; Agur, Z., Pulse vaccination strategy in the SIR epidemic model, Bull math biol, 60, 1-26, (1998) · Zbl 0941.92026
[14] D’Onofrio, A., Stability properties of pulse vaccination strategy in SEIR epidemic model, Math comput modell, 26, 59-72, (1997) · Zbl 0991.92025
[15] Panetta, J.C., A mathematical model of periodically pulsed chemotherapy: tumor recurrence and metastasis in a competitive environment, Bull math biol, 58, 425-447, (1996) · Zbl 0859.92014
[16] Lakmeche, A.; Arino, O., Bifurcation of non trivial periodic solutions of impulsive differential equations arising chemotherapeutic treatment, Dyn contin discrete impulsive syst, 7, 165-187, (2000) · Zbl 1011.34031
[17] Ballinger, G.; Liu, X., Permanence of population growth models with impulsive effects, Math comput modell, 26, 59-72, (1997) · Zbl 1185.34014
[18] Lakshmikantham, V.; Bainov, D.D.; Simeonov, P.C., Theory of impulsive differential equations, (1989), World Scientific Singapore · Zbl 0719.34002
[19] Bainov, D.D.; Simeonov, D.D., Impulsive differential equations: periodic solutions and applications, (1993), Longman England · Zbl 0793.34011
[20] Chen, L.S.; Jing, Z., The existence and uniqueness of predator-prey differential equations, Chain sci bull, 9, 521-530, (1984)
[21] Liu, X.N.; Chen, L.S., Complex dynamics of Holling type II Lotka-Volterra predator-prey system with impulsive perturbations on the predator, Chaos, solitons & fractals, 16, 311-320, (2003) · Zbl 1085.34529
[22] Tang, S.Y.; Chen, L.S., Chaos in functional response host-parasitoid ecosystem models, Chaos, solitons & fractals, 13, 875-884, (2002) · Zbl 1022.92042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.